MAUDE Adverse Event Report: ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-F
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At the end of an atrial fibrillation procedure, a pericardial effusion occurred requiring a pericardiocentesis and protamine administration to stabilize the patient.Pulmonary vein ablation and cti was performed.A transesophageal echo was performed for transseptal puncture and ablation of 4 pulmonary veins was performed.At the end, when checking isolation of the veins with the mapping catheter, the contact force value of the ablation catheter was not available.An error message from the tactics on the ensite x indicated « no contact force signal or out of range.Check catheter optical connection.Contact abbott technical service ».The tactisys was turned off and the ablation catheter was disconnected.The tactisys was then turned on and the ablation catheter was reconnected which did not resolve the issue.The contact force value was indicated when the catheter was not deflected.Ablation was done without contact force in the right pulmonary veins.At the end of the procedure, the patient became hypotensive and an echocardiogram confirmed a pericardial effusion.A pericardiocentesis and protamine were administered which stabilized the patient.The patient left the operating room and remained stable.It is unknown how or when the pericardial effusion occurred.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One uni-directional, curve f, tactiflex ablation catheter, sensor enabled was received for evaluation.The reported no contact force issue was confirmed.When the catheter was connected to the tactisys quartz unit, optical fiber 1 no longer met specifications for optical properties and no contact force was displayed.Further investigation revealed optical fiber 1 was fractured within the distal shaft, consistent with the detected optical signal issue and the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fractured optical fiber remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23402853
Report Number3008452825-2025-00510
Device Sequence Number10047969
Product Code OAE
UDI-Device Identifier05415067034670
UDI-Public(01)05415067034670(10)10978688(17)280630
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-TFSE-F
Device Catalogue NumberA-TFSE-F
Device Lot Number10978688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown